Advertisement

Numerical Solution of Linear/Nonlinear Fractional Order Differential Equations Using Jacobi Operational Matrix

  • Shubham JaiswalEmail author
  • S. Das
Original Paper
  • 7 Downloads

Abstract

During modeling of many physical problems and engineering processes, fractional differential equation (FDE) plays an important role. So an effective technique is required to solve such types of FDEs. Here, a new algorithm is proposed to solve various space fractional order reaction-convection–diffusion models. In the proposed approach shifted Jacobi polynomials are considered together with shifted Jacobi operational matrix of fractional order. The method is simple and effective to solve the linear as well as non-linear FDEs. A comparison between the numerical results of five existing problems and their analytical results through error analysis has been given to show the high accuracy, efficiency, and reliability of our proposed numerical method.

Keywords

Fractional differential equations Jacobi polynomials Operational matrix Collocation method 

Notes

Acknowledgements

The present research work is carried out with financial support provided by the Department of Atomic Energy, Board of Research in Nuclear Sciences, Bhabha Atomic Research Centre, Mumbai, India.

References

  1. 1.
    Kilbas, A.A., Srivastava, H.M., Trujillo, J.J.: Theory and Applications of Fractional Differential Equations. Elsevier B.V., Amsterdam (2006)zbMATHGoogle Scholar
  2. 2.
    Dalir, M., Bashour, M.: Applications of fractional calculus. Appl. Math. Sci. 4, 1021–1032 (2010)MathSciNetzbMATHGoogle Scholar
  3. 3.
    Baillie, R.T.: Long memory processes and fractional integration in econometrics. J. Econ. 73, 5–59 (1996)MathSciNetCrossRefGoogle Scholar
  4. 4.
    He, J.H.: Nonlinear oscillation with fractional derivative and its applications. In: International Conference on Vibrating Engineering, Dalian, China, pp. 288–291 (1998)Google Scholar
  5. 5.
    He, J.H.: Some applications of nonlinear fractional differential equations and their applications. Bull. Sci. Technol. 15(2), 86–90 (1999)Google Scholar
  6. 6.
    Magin, R.L.: Fractional calculus in bioengineering. Crit. Rev. Biomed. Eng. 32(1), 1–104 (2004)CrossRefGoogle Scholar
  7. 7.
    Mainardi, F.: Fractional calculus: some basic problems in continuum and statistical mechanics. In: Carpinteri, A., Mainardi, F. (eds.) Fractals and Fractional Calculus in Continuum Mechanics, pp. 291–348. Springer, New York (1997)CrossRefGoogle Scholar
  8. 8.
    Mandelbrot, B.: Some noises with 1/f spectrum, a bridge between direct current and white noise. IEEE Trans. Inf. Theory 13(2), 289–298 (1967)CrossRefGoogle Scholar
  9. 9.
    Metzler, R., Klafter, J.: The restaurant at the end of the random walk: recent developments in the description of anomalous transport by fractional dynamics. J. Phys. A 37, 161–208 (2004)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Su, L., Wang, W., Xu, Q.: Finite difference methods for fractional dispersion equations. Appl. Math. Comput. 216, 3329–3334 (2010)MathSciNetzbMATHGoogle Scholar
  11. 11.
    Bhrawy, A.H.: A spectral tau algorithm based on Jacobi operational matrix for numerical solution of time fractional diffusion-wave equations. J. Comput. Phys. 293, 145–156 (2015)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Saadatmandi, A., Dehghan, M.: A tau approach for solution of the space fractional diffusion equation. Comput. Math Appl. 62, 1135–1142 (2011)MathSciNetCrossRefGoogle Scholar
  13. 13.
    Bhrawy, A.H., Zaky, M.A., Van Gorder, R.A.: A space-time Legendre spectral tau method for the two-sided space-time Caputo fractional diffusion-wave equation. Numer. Algorithms 71, 151–180 (2016)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Doha, E.H., Bhrawy, A.H., Ezz-Eldien, S.S.: A Chebyshev spectral method based on operational matrix for initial and boundary value problems of fractional order. Comput. Math Appl. 62, 2364–2373 (2011)MathSciNetCrossRefGoogle Scholar
  15. 15.
    Doha, E.H., Bhrawy, A.H., Ezz-Eldien, S.S.: A new Jacobi operational matrix: an application for solving fractional differential equations. Appl. Math. Model. 36(10), 4931–4943 (2012)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Bhrawy, A.H.: A Jacobi spectral collocation method for solving multi-dimensional nonlinear fractional sub-diffusion equations. Numer. Algorithms 73, 91–113 (2016)MathSciNetCrossRefGoogle Scholar
  17. 17.
    Saadatmandi, A., Dehghan, M., Azizi, M.R.: The Sinc–Legendre collocation method for a class of fractional convection–diffusion equations with variable coefficients. Commun. Nonlinear Sci. Numer. Simul. 17, 4125–4136 (2012)MathSciNetCrossRefGoogle Scholar
  18. 18.
    Saadatmandi, A., Dehgan, M.: A new operational matrix for solving fractional-order differential equations. Comput. Math Appl. 59, 1326–1336 (2010)MathSciNetCrossRefGoogle Scholar
  19. 19.
    Canuto, C., Hussaini, M.Y., Quarteroni, A., Zang, T.A.: Spectral Methods in Fluid Dynamics. Springer, New York (1989)zbMATHGoogle Scholar
  20. 20.
    Zayernouri, M., Karniadakis, G.E.: Exponentially accurate spectral and spectral element methods for fractional ODEs. J. Comput. Phys. 257, 460–480 (2014)MathSciNetCrossRefGoogle Scholar
  21. 21.
    Parvizi, M., Eslahchi, M.R., Dehghan, M.: Numerical solution of fractional advection-diffusion equation with a nonlinear source term. Numer. Algorithms 68, 601–629 (2015)MathSciNetCrossRefGoogle Scholar
  22. 22.
    Ren, L., Wang, Y.M.: A fourth-order extrapolated compact difference method for time-fractional convection–reaction–diffusion equations with spatially variable coefficients. Appl. Math. Comput. 312, 1–22 (2017)MathSciNetCrossRefGoogle Scholar
  23. 23.
    Wei, L.: Analysis of a new finite difference/local discontinuous Galerkin method for the fractional diffusion-wave equation. Appl. Math. Comput. 304, 180–189 (2017)MathSciNetGoogle Scholar
  24. 24.
    Nagy, A.M.: Numerical solution of time fractional nonlinear Klein–Gordon equation using Sinc–Chebyshev collocation method. Appl. Math. Comput. 310, 139–148 (2017)MathSciNetGoogle Scholar
  25. 25.
    Heydari, M.H., Hooshmandasl, M.R., Mohammadi, F.: Legendre wavelets method for solving fractional partial differential equations with Dirichlet boundary conditions. Appl. Math. Comput. 234, 267–276 (2017)MathSciNetzbMATHGoogle Scholar
  26. 26.
    Zhang, H., Liu, F., Anh, V.: Galerkin finite element approximation of symmetric space-fractional partial differential equations. Appl. Math. Comput. 217, 2534–2545 (2010)MathSciNetzbMATHGoogle Scholar
  27. 27.
    Chen, W., Wang, S.: A power penalty method for a 2D fractional partial differential linear complementarity problem governing two-asset American option pricing. Appl. Math. Comput. 305, 174–187 (2017)MathSciNetGoogle Scholar
  28. 28.
    Wang, L., Ma, Y., Meng, Z.: Haar wavelet method for solving fractional partial differential equations numerically. Appl. Math. Comput. 227, 66–76 (2014)MathSciNetzbMATHGoogle Scholar
  29. 29.
    Chen, Y., Sun, Y., Liu, L.: Numerical solution of fractional partial differential equations with variable coefficients using generalized fractional-order Legendre functions. Appl. Math. Comput. 244, 847–858 (2014)MathSciNetzbMATHGoogle Scholar
  30. 30.
    Yusuf, A., Inc, M., Aliyu, A.I., Baleanu, D.: Efficiency of new fractional derivative with nonsingular Mittag-Leffler kernel to some nonlinear partial differential equations. Chaos, Solitons Fractals 116, 220–226 (2018)MathSciNetCrossRefGoogle Scholar
  31. 31.
    Inc, M., Yusuf, A., Aliyu, A.I., Baleanu, D.: Fractional optical solitons for the comformable space-time nonlinear Schrodinger equation with Kerr law nonlinearity. Opt. Quantum Electron. 50, 139 (2018)CrossRefGoogle Scholar
  32. 32.
    Baleanu, D., Jajarmi, A., Bonyah, E., Hojipour, M.: New aspects of the poor nutrition in the life cycle within the fractional calculus. Adv. Differ. Equ. 2018, 230 (2018)MathSciNetCrossRefGoogle Scholar
  33. 33.
    Jajarmi, A., Baleanu, D.: Suboptimal control of fractional-order dynamic systems with delay argument. J. Vib. Control 24, 2430–2446 (2018)MathSciNetCrossRefGoogle Scholar
  34. 34.
    Baleanu, D., Jajarmi, A., Hojipour, M.: On the nonlinear dynamical systems within the generalized fractional derivatives with Mittag-Leffler kernel. Nonlinear Dyn. 94, 397–414 (2018)CrossRefGoogle Scholar
  35. 35.
    Aliyu, A.I., Inc, M., Yusuf, A., Baleanu, D.: Symmetry analysis, explicit solutions, and conservation laws of a sixth-order nonlinear Ramni equation. Symmetry 1, 341 (2018)CrossRefGoogle Scholar
  36. 36.
    Das, S.: Analytical solution of a fractional diffusion equation by variational iteration method. Comput. Math Appl. 57, 483–487 (2009)MathSciNetCrossRefGoogle Scholar
  37. 37.
    Das, S.: A note on fractional diffusion equations. Chaos, Solitons Fractals 42, 2074–2079 (2009)CrossRefGoogle Scholar
  38. 38.
    Das, S.: Approximate solution of fractional diffusion equation revisited. Int. Rev. Chem. Eng. 4, 501–504 (2012)Google Scholar
  39. 39.
    Das, S., Kl Gupta, P., Ghosh, P.: An approximate solution of nonlinear fractional reaction-diffusion equation. Appl. Math. Model. 35, 4071–4076 (2011)MathSciNetCrossRefGoogle Scholar
  40. 40.
    Das, S., Kumar, R.: Approximate analytical solutions of fractional gas dynamic equations. Appl. Math. Comput. 217, 9905–9915 (2011)MathSciNetzbMATHGoogle Scholar
  41. 41.
    Vishal, K., Kumar, S., Das, S.: Application of homotopy analysis method for fractional Swift Hohenberg equation—revisited. Appl. Math. Model. 36, 3630–3637 (2012)MathSciNetCrossRefGoogle Scholar
  42. 42.
    Ray, S.S.: Exact solutions for time-fractional diffusion-wave equations by decomposition method. Phys. Scr. 75, 53–61 (2006)MathSciNetCrossRefGoogle Scholar
  43. 43.
    Ray, S.S., Bera, R.K.: Analytical solution of a fractional diffusion equation by Adomian decomposition method. Appl. Math. Comput. 17, 329–336 (2006)MathSciNetzbMATHGoogle Scholar
  44. 44.
    Podlubny, I.: Fractional Differential Equations. Academic Press, San Diego (1999)zbMATHGoogle Scholar
  45. 45.
    Gorenflo, R., Mainardi, F.: Essentials of fractional calculus. Preprint submitted to MaPhyStocenter (2000)Google Scholar
  46. 46.
    Oldham, K., Spanier, J.: The Fractional Calculus. Academic Press, New York (1974)zbMATHGoogle Scholar
  47. 47.
    Caputo, M.: Linear model of dissipation whose Q is almost frequency independent-II. Geophys. J. R. Astron. Soc. 13, 529–539 (1967)CrossRefGoogle Scholar
  48. 48.
    Bhrawy, A.H., Zaky, M.A.: A method based on the Jacobi tau approximation for solving multi-term time-space fractional partial differential equations. J. Comput. Phys. 281, 876–895 (2015)MathSciNetCrossRefGoogle Scholar
  49. 49.
    Bastani, M., Salkuyeh, D.K.: A highly accurate method to solve Fisher’s equation. Pramana-J. Phys. 78(3), 335–346 (2012)CrossRefGoogle Scholar
  50. 50.
    Babolian, E., Saeidian, J.: Analytic approximate solutions to Burgers, Fisher, Huxley equations and two combined forms of these equations. Commun. Nonlinear Sci. Numer. Simul. 14, 1984–1992 (2009)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Nature India Private Limited 2019

Authors and Affiliations

  1. 1.Department of Mathematical SciencesIndian Institute of Technology (Banaras Hindu University)VaranasiIndia

Personalised recommendations